Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 125, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2003, 4:29 PM MDT for Weld County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 4:29 PM MDT (22:29 UTC)
- Expired
- Jul 7, 2003, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 44 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -561 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 072229 SVRBOU COC123-072315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 429 PM MDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF NUNN...OR ABOUT 26 MILES NORTH OF GREELEY...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BRIGGSDALE...GROVER...HEREFORD...KEOTA...NUNN...PIERCE...PURCELL AND ROCKPORT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4099 10480 4060 10483 4059 10402 4099 10401 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:40 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 7, 2:40 PM MDT, 1 hour 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT MON JUL 7 2003 SHORT TERM DISCUSSION...TIMING OF SHORT WAVE ACROSS THE CWA STILL LOOKS TO BE FM 21Z-06Z. INTERACTIVE SOUNDINGS SHOW CAPES TO 3000 J/KG WITH VALUES OF 91/52 FOR T/TD. PLENTY OF MSTR WITH THETA-E RIDGE STRETCHING FM ROUGHLY BURLINGTON TO CHEYENNE. SOME CIN AS WELL BUT LIFT FM THE SHORT WAVE ALF OR COLLIDING OUTFLOW BOUNDARIES MAY BE ENUF TO OVERCOME THIS BARRIER. IN ADDITION...PRECIPITABLE WATER VALUES ARE ALSO PROGGED TO BE AROUND AN INCH AS MSTR INCREASE FM THE WEST ALF AND FM THE E AT THE LOWER LVLS. ENOUGH DIRECTIONAL SHEAR TO SUPPORT A FEW SVR STORMS LATE THIS AFTN AND EVENING. MESOETA DOES NOT MOVE 250 MB POTENTIAL VORTICITY LOBE (ASSOCIATED WITH THE SHORT WAVE) OUT OF ERN CO UNTIL 06Z SO THUNDERSTORMS NEAR THE ERN BORDER WILL LIKELY NOT DIMINISH UNTIL EARLY TUESDAY MORNING. ON TUESDAY...A DRIER WNWLY FLOW WILL BE OVER CO AS RIDGE OVER THE FOUR CORNERS AMPLIFIES. MSTR IN PROGGED TO DCRS AT ALL LEVELS SO THE POTENTIAL FOR THUNDERSTORMS WILL BE MUCH LOWER. WL MAINTAIN A SLGT CHC IN THE HIGHER TERRAIN AREAS. THERE MAY ALSO BE ENUF MSTR ALG THE ERN BORDER TO SPARK ISOLD THUNDERSTORMS LATE TUESDAY AFTN SO WL ADD SOME POPS IN THOSE AREAS. H7 TEMPERATURES AROUND 17C TUESDAY AFTN WILL ALLOW FOR TEMPERATURES IN THE M90S...SO WILL ADJUST THOSE GRIDS AS WELL. COOPER LONG TERM DISCUSSION...TROF AND CDFNT WILL MOVE THRU AREA ON NW FLOW TUE NIGHT...SO MORE TSTMS POSSIBLE...MAINLY NERN CORNER. THEN IT LOOKS LIKE A DAY OR TWO OF DRY SUBSIDENT FLOW. WILL REDUCE POPS ON THU...ONLY IN HIEST ELEVS. THEN PVS FCST LOOKS GOOD FOR FRI-MON. GENERALLY DRY NW FLOW FRIDAY...CHANCE OF TSTMS SAT WITH ANOTHER WEAK TROF...TRANSITIONING TO MOSTLY DRY SWLY FLOW EARLY NEXT WEEK. MAY GET SOME TRAPPED LOW LVL MSTR UNDER UPPER RIDGE THAT WILL BUBBLE UP FOR AFTN CNVTN...PROBABLY HOLDING OFF TIL NEXT WEEK. RTG .DEN...NONE.
Hazardous weather outlook, Jul 7, 11:15 AM MDT, 5 hours 14 minutes before
COZ030>051-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT MON JUL 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY 1 PM IN THE MOUNTAINS...FRONT FOOTHILLS AND HIGHER TERRAIN OF THE PALMER DIVIDE...THEN SPREAD EAST INTO THE REMAINDER OF NORTHEASTERN COLORADO THROUGH THE REST OF THE AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE OVER SOUTHWESTERN WYOMING WILL MOVE ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. THIS SYSTEM WHICH WILL ENHANCE THUNDERSTORM ACTIVITY ALONG WITH THE HIGHER MOISTURE LEVELS IN THE ATMOSPHERE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON ALONG WITH ADEQUATE SHEAR OVER THE PLAINS LEADING TO A HIGHER THREAT OF SEVERE STORMS THAN IN PREVIOUS DAYS. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...UP TO 2 INCHES IN DIAMETER...VERY HEAVY RAINFALL AND DAMAGING WINDS. THE STORMS WILL END FROM WEST TO EAST BY LATE THIS EVENING WITH CLEARING SKIES EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS TUESDAY AFTERNOON AND THE FAR NORTHEAST PLAINS TUESDAY NIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF STERLING TUESDAY EVENING. THE THEME FOR MOST OF THE WEEK WILL BE MOSTLY DRY AND HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. COOPER/GLANCY
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 7, 5:28 PM MDT | Tornado Warning | BOU | Morgan, Washington | 47 min |
| Jul 7, 5:42 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 48 min |
| Jul 7, 5:53 PM MDT | Tornado Warning | BOU | Morgan | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.